Reactions 1680, p49 - 2 Dec 2017
Drug induced hepatitis: case report
In a retrospective study, a 22-year-old woman developed
drug induced hepatitis following treatment with isoniazid,
rifampicin [rifampin], pyrazinamide and ethambutol (HRZE
regimen) [dosages, routes, outcome and time to reaction onset
The woman presented with history of abdominal pain. She
had intestinal obstruction. Mantoux skin test was positive. Fine
needle aspiration revealed granuloma of the lymph nodes.
Based on these findings, a probable diagnosis of tuberculosis
was made. CT scan revealed tubercular abdominal cocoon
(sclerosing encapsulating peritonitis). She started receiving
anti-tubercular therapy (ATT) with isoniazid, rifampin,
pyrazinamide and ethambutol. She developed hepatitis
induced by ATT. She received treatment with ATT for
The woman’s anti-tubercular therapy was changed to
levofloxacin, streptomycin and ethambutol.
Author comment: "One patient needed modification in
ATT due to dvelopment of ATT induced hepatitis."
Sharma V, et al. Role of conservative management in tubercular abdominal
cocoon: a case series. Infection 45: 601-606, No. 5, Oct 2017. Available from:
URL: http://doi.org/10.1007/s15010-017-1012-5 - India
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved